3 Ways You Might Be Making Your Hair Loss Worse
09 / 04 / 19

3 Ways You Might Be Making Your Hair Loss Worse

If you’re experiencing androgenetic alopecia (hair loss), you may not know the exact cause. Even if you know you have androgenic alopecia, several other contributing factors can make your hair loss worse. Identifying these causes can help you evaluate whether you need to make a few lifestyle changes … or help you better understand the underlying reasons for your hair loss.

Not Eating a Well-Balanced Diet

Too much or too little of certain nutrients can accelerate hair loss. Specifically, not getting enough iron, zinc, essential fatty acids, niacin, and biotin may cause you to start losing hair. While a poor diet can lead to nutritional insufficiencies, it's not the only cause of vitamin deficiencies. Certain medical conditions can impair your body's ability to absorb certain nutrients. Both celiac disease and Crohn's disease can affect how your body absorbs the nutrients from the food that you eat.

If you think you may have nutritional deficiencies, you shouldn't automatically reach for supplements. In fact, too much of certain vitamins and nutrients may cause hair loss, too. It's known that having excess amounts of selenium and Vitamin A can actually cause or accelerate hair loss. Your healthcare provider can confirm most nutritional issues with a simple blood test. They can also advise you if dietary changes and/or a supplement is the best option for you.

Taking Certain Medications

Some medications cause hair loss by interfering with your scalp's normal cycle of hair growth. Depending on the drug and your body's reaction to it, you may lose hair in a matter of days. In some cases, it can take up to four months to notice any hair loss. Whenever it happens, we know that it can be traumatic.

Immunosuppressant drugs, such as those used to treat lupus and rheumatoid arthritis, as well as common high blood pressure medications, can also affect your hair. In addition, taking antibiotics over a long period can contribute to hair loss. Blood thinners, like heparin and warfarin, are also known to cause hair thinning or loss.

While hair loss can be upsetting, you should not stop taking medications without talking to your doctor first. In some cases, thinning hair may only be a temporary side effect of a drug.

Chemotherapy medications are well known to cause hair loss. We know how difficult this is for many people. We offer several chemotherapy hair loss solutions that are tailored to your specific needs.

Not Keeping Stress in Check

Stress can affect your overall health, including your hair. Today's demands and fast-paced lifestyles can take their toll. Some factors may be out of your control, like a death in the family or a job loss. After a stressful event, hair loss may not happen right away. Losing hair several months after a stressful event can catch you unaware and be distressing.

Going through a difficult time doesn't mean you don't deserve to look your best. Part of good self-care is maintaining your physical appearance. If your hair loss is due to a stressful eventful, it will likely grow back. In the meantime, we have several options, including hair extensions and hair toppers.

Schedule an Appointment Today

No matter what the cause of your hair loss is, you don't have to live with being unhappy about your appearance. While your doctor can help you determine the cause of your hair loss, we can help you find the solution. Different solutions we offer include: hair restoration systems, laser therapy, wigs, hair extensions, and toppers.

We're among the top hair loss experts in Southeast Michigan. We'll tailor a solution specific to your needs, your budget, and your lifestyle. You deserve to look great and feel confident. Contact us to set up your FREE consultation.